Alert archive / West Virginia / River Flood Warnings in 2021

River Flood Warning 16, NWS Baltimore/Washington

September 2, 2021Berkeley County, Jefferson County, West Virginia; Washington County, Maryland

NWS Baltimore/Washington issued this river flood warning at Sep 2, 2021, 4:52 AM EDT for Berkeley County, Jefferson County, West Virginia; Washington County, Maryland. It took effect at Sep 2, 2021, 9:00 PM EDT. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Sep 2, 2021, 4:52 AM EDT (08:52 UTC)
In effect from
Sep 2, 2021, 9:00 PM EDT
Expired
Sep 3, 2021, 3:34 AM EDT
In force
7 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
Minor

Counties Washington County, MD, Berkeley County, WV, Jefferson County, WV

The radar

The Sterling radar (KLWX), 62 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Potomac River at Shepherdstown (SHEW2). The gauge peaked at 14.68 ft at Sep 2, 2021, 11:00 PM EDT.

actionminormoderate102009/0209/0309/04
Action stage
8 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01618000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

539 
WGUS41 KLWX 020852
FLWLWX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Baltimore MD/Washington DC
452 AM EDT Thu Sep 2 2021

...The National Weather Service in Baltimore MD/Washington DC has 
issued a Flood Warning for the following rivers in Maryland...West 
Virginia...

  Potomac River at Shepherdstown affecting Jefferson, Washington 
  and Berkeley Counties.

For the Potomac River...including Paw Paw, Hancock, Dam Number Five, 
Shepherdstown, Harpers Ferry, Point of Rocks, Edwards Ferry, Little 
Falls...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov/washington or 
www.weather.gov/baltimore.

The next statement will be issued this afternoon at 500 PM EDT.

&&


MDC043-WVC003-037-022100-
/O.NEW.KLWX.FL.W.0016.210903T0300Z-210903T2123Z/
/SHEW2.1.ER.210903T0300Z.210903T0600Z.210903T1522Z.NO/
452 AM EDT Thu Sep 2 2021

The National Weather Service in Sterling Virginia has issued a

* Flood Warning for
  the Potomac River at Shepherdstown.
* From this evening to tomorrow afternoon.
* At 4:30 AM EDT Thursday the stage was 6.7 feet, or 8.3 feet below 
  flood stage.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 17.1 feet just after midnight tonight. 
  It will then fall below flood stage late tomorrow morning.
* Impact...At 16.0 feet, Water goes over the banks of the Potomac 
  near the mouth of the Opequon River.
* Flood History...This crest compares to a previous crest of 17.1 
  feet on 04/29/1973.

&&

River Name     Fld      Observed    Thu   Thu   Thu     Crest       
Location       Stg   Stg  Day/Time  8AM   2PM   8PM   Stg Time Date 

Potomac River
Shepherdstown  15.0  6.7  Thu 4 am  7.9   11.1  13.9  17.1 2am Fri  


&&

LAT...LON 3941 7779 3944 7782 3947 7782 3952 7788
      3952 7786 3954 7784 3953 7780 3950 7775
      3945 7775 3942 7771

$$

JMG
4 follow-up statements
949 
WGUS81 KLWX 021521
FLSLWX

Flood Statement
National Weather Service Baltimore MD/Washington DC
1121 AM EDT Thu Sep 2 2021

...The Flood Warning continues for the following rivers in 
Maryland...West Virginia...

  Potomac River at Shepherdstown affecting Jefferson, Washington 
  and Berkeley Counties.

For the Potomac River...including Shepherdstown...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov/washington or 
www.weather.gov/baltimore.

The next statement will be issued this evening at 1130 PM EDT.

&&


MDC043-WVC003-037-030330-
/O.EXT.KLWX.FL.W.0016.210902T2100Z-210903T1700Z/
/SHEW2.1.ER.210903T0100Z.210903T0600Z.210903T1035Z.NO/
1121 AM EDT Thu Sep 2 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Potomac River at Shepherdstown.
* From this afternoon to early tomorrow afternoon.
* At 10:45 AM EDT Thursday the stage was 10.9 feet, or 4.1 feet 
  below flood stage.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 16.3 feet just after midnight tonight. 
  It will then fall below flood stage tomorrow morning.
* Impact...At 16.0 feet, Water goes over the banks of the Potomac 
  near the mouth of the Opequon River.
* Flood History...This crest compares to a previous crest of 16.3 
  feet on 02/11/1994.

&&

River Name     Fld      Observed    Thu   Fri   Fri     Crest       
Location       Stg   Stg  Day/Time  8PM   2AM   8AM   Stg Time Date 

Potomac River
Shepherdstown  15.0  10.9 Thu 10 am 14.7  16.3  14.6  16.3 2am Fri  


&&

LAT...LON 3941 7779 3944 7782 3947 7782 3952 7788
      3952 7786 3954 7784 3953 7780 3950 7775
      3945 7775 3942 7771

$$

KJP
595 
WGUS81 KLWX 021906
FLSLWX

Flood Statement
National Weather Service Baltimore MD/Washington DC
306 PM EDT Thu Sep 2 2021

...The Flood Warning is extended for the following rivers in 
Maryland...

  Conococheague Creek at Fairview affecting Washington County.

  Susquehanna Below Conowingo Dam affecting Cecil and Harford 
  Counties.

...The Flood Warning continues for the following rivers in 
Maryland...West Virginia...

  Potomac River at Shepherdstown affecting Jefferson, Washington 
  and Berkeley Counties.

  Monocacy River near Frederick affecting Frederick County.

For the Potomac River...including Paw Paw, Hancock, Dam Number Five, 
Shepherdstown, Harpers Ferry, Point of Rocks, Edwards Ferry, Little 
Falls...Minor flooding is forecast.
For the Monocacy River...including Frederick...Moderate flooding is 
forecast.
For the Susquehanna River...including Conowingo Dam...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/washington or 
www.weather.gov/baltimore.

The next statement will be issued this evening at 930 PM EDT.

&&


MDC043-030130-
/O.EXT.KLWX.FL.W.0012.000000T0000Z-210903T0120Z/
/FAVM2.1.ER.210902T0546Z.210902T1100Z.210902T1920Z.NO/
306 PM EDT Thu Sep 2 2021

...The Flood Warning is now in effect until late this evening...

The Flood Warning continues for
  the Conococheague Creek at Fairview.
* Until late this evening.
* At 2:45 PM EDT Thursday the stage was 10.2 feet, or 0.2 feet above 
  flood stage.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:45 PM EDT Thursday was 10.3 feet.
* Forecast...The river is expected to fall below flood stage late 
  this afternoon and continue falling to 3.5 feet early Sunday 
  afternoon.
* Impact...At 10.0 feet, Wishard Road and Kemp Mill Road are both 
  flooded.
* Flood History...This crest compares to a previous crest of 10.2 
  feet on 06/14/1951.

&&

River Name  Fld      Observed    Thu   Fri   Fri     Crest       
Location    Stg   Stg  Day/Time  8PM   2AM   8AM   Stg Time Date 

Conococheague Creek
Fairview    10.0  10.2 Thu 2 pm  8.8   7.6   6.7    MSG  unknown 


&&

LAT...LON 3972 7786 3972 7776 3966 7778 3958 7781
      3961 7784 3963 7786 3965 7787

$$

MDC043-WVC003-037-030715-
/O.EXT.KLWX.FL.W.0016.210903T0100Z-210903T1321Z/
/SHEW2.1.ER.210903T0100Z.210903T0600Z.210903T0721Z.NO/
306 PM EDT Thu Sep 2 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Potomac River at Shepherdstown.
* From this evening to late tomorrow morning.
* At 2:46 PM EDT Thursday the stage was 12.5 feet, or 2.5 feet below 
  flood stage.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 15.7 feet just after midnight tonight. 
  It will then fall below flood stage late tonight.
* Impact...At 16.0 feet, Water goes over the banks of the Potomac 
  near the mouth of the Opequon River.
* Flood History...This crest compares to a previous crest of 15.7 
  feet on 02/27/1972.

&&

River Name     Fld      Observed    Thu   Fri   Fri     Crest       
Location       Stg   Stg  Day/Time  8PM   2AM   8AM   Stg Time Date 

Potomac River
Shepherdstown  15.0  12.5 Thu 2 pm  14.7  15.7  12.6  15.7 2am Fri  


&&

LAT...LON 3941 7779 3944 7782 3947 7782 3952 7788
      3952 7786 3954 7784 3953 7780 3950 7775
      3945 7775 3942 7771

$$

MDC015-025-030715-
/O.EXT.KLWX.FL.W.0017.210903T0600Z-000000T0000Z/
/CNWM2.1.ER.210903T0600Z.210903T0600Z.000000T0000Z.NO/
306 PM EDT Thu Sep 2 2021

...The Flood Warning is now in effect until further notice...

The Flood Warning continues for
  the Susquehanna Below Conowingo Dam.
* From late tonight until further notice.
* At 2:30 PM EDT Thursday the stage was 22.2 feet, or 1.3 feet below 
  flood stage.
* Flood stage is 23.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight and continue rising to 23.5 feet just after 
  midnight tonight. Additional rises are possible thereafter.
* Impact...At 23.7 feet, Minor flooding begins in the town of Port 
  Deposit, Maryland.
* Flood History...This crest compares to a previous crest of 23.5 
  feet on 05/18/1989.

&&

River Name     Fld      Observed                        Crest       
Location       Stg   Stg  Day/Time  6 hr   12hr   18  Stg Time Date 

Susquehanna
Conowingo Dam  23.5  22.2 Thu 2 pm  MSG   MSG   MSG    MSG  unknown 


&&

LAT...LON 3966 7622 3968 7616 3955 7604 3952 7611

$$

MDC021-030715-
/O.CON.KLWX.FL.W.0015.000000T0000Z-210903T1300Z/
/FDKM2.3.ER.000000T0000Z.210902T1801Z.210903T0700Z.NO/
306 PM EDT Thu Sep 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Monocacy River near Frederick.
* Until late tomorrow morning.
* At 2:46 PM EDT Thursday the stage was 22.0 feet, or 7.0 feet above 
  flood stage.
* Flood stage is 15.0 feet.
* Major flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:46 PM EDT Thursday was 22.0 feet.
* Forecast...The river is expected to fall below flood stage late 
  tonight and continue falling to 5.4 feet early Sunday afternoon.
* Impact...At 21.0 feet, Maryland Route 26 is flooded near the 
  Monocacy River bridge.
* Flood History...This crest compares to a previous crest of 22.0 
  feet on 09/06/1979.

&&

River Name  Fld      Observed    Thu   Fri   Fri     Crest       
Location    Stg   Stg  Day/Time  8PM   2AM   8AM   Stg Time Date 

Monocacy River
Frederick   15.0  22.0 Thu 2 pm  19.2  15.7  13.2   MSG  unknown 


&&

LAT...LON 3958 7738 3955 7731 3940 7735 3924 7741
      3922 7745 3926 7748 3951 7742

$$

LFR
426 
WGUS81 KLWX 030132 RRA
FLSLWX

Flood Statement
National Weather Service Baltimore MD/Washington DC
932 PM EDT Thu Sep 2 2021

...The Flood Warning is extended for the following rivers in 
Maryland...West Virginia...

  Potomac River at Shepherdstown affecting Jefferson, Washington 
  and Berkeley Counties.

For the Potomac River...including Paw Paw, Hancock, Dam Number Five, 
Shepherdstown, Harpers Ferry, Point of Rocks, Edwards Ferry, Little 
Falls...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov/washington or 
www.weather.gov/baltimore.

The next statement will be issued Friday morning at 945 AM EDT.

&&


MDC043-WVC003-037-031345-
/O.EXT.KLWX.FL.W.0016.000000T0000Z-210903T1500Z/
/SHEW2.1.ER.210903T0348Z.210903T0600Z.210903T0900Z.NO/
932 PM EDT Thu Sep 2 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Potomac River at Shepherdstown.
* Until late tomorrow morning.
* At 8:45 PM EDT Thursday the stage was 14.4 feet, or 0.6 feet below 
  flood stage.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 15.4 feet just after midnight tonight. 
  It will then fall below flood stage late tonight.
* Impact...At 15.0 feet, River Road is completely flooded in low 
  spots between Shepherdstown and Harpers Ferry. Significant 
  portions of the C&O Canal towpath are flooded between McMahons 
  Mill and Dam Number Four.
* Flood History...This crest compares to a previous crest of 15.5 
  feet on 03/07/1929.

&&

River Name     Fld      Observed    Fri   Fri   Fri     Crest       
Location       Stg   Stg  Day/Time  2AM   8AM   2PM   Stg Time Date 

Potomac River
Shepherdstown  15.0  14.4 Thu 8 pm  15.4  14.4  11.7  15.4 2am Fri  


&&

LAT...LON 3941 7779 3944 7782 3947 7782 3952 7788
      3952 7786 3954 7784 3953 7780 3950 7775
      3945 7775 3942 7771

$$

RCM
529 
WGUS81 KLWX 030734
FLSLWX

Flood Statement
National Weather Service Baltimore MD/Washington DC
334 AM EDT Fri Sep 3 2021

...The Flood Warning is cancelled for the following rivers in 
Maryland...West Virginia...

  Potomac River at Shepherdstown affecting Jefferson, Washington 
  and Berkeley Counties.

MDC043-WVC003-037-030845-
/O.CAN.KLWX.FL.W.0016.000000T0000Z-210903T0734Z/
/SHEW2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
334 AM EDT Fri Sep 3 2021

...The Flood Warning for the Potomac River at Shepherdstown has been 
cancelled...

The Flood Warning is cancelled for
  the Potomac River at Shepherdstown.
* At 3:16 AM EDT Friday the stage was 14.1 feet, or 0.9 feet below 
  flood stage.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 4.8 feet early Monday 
  morning.

&&

River Name     Fld      Observed    Fri   Fri   Fri     Crest       
Location       Stg   Stg  Day/Time  8AM   2PM   8PM   Stg Time Date 

Potomac River
Shepherdstown  15.0  14.1 Fri 3 am  12.9  10.1  8.9    MSG  unknown 


&&

LAT...LON 3941 7779 3944 7782 3947 7782 3952 7788
      3952 7786 3954 7784 3953 7780 3950 7775
      3945 7775 3942 7771

$$

RCM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this river flood warning went out at Sep 2, 4:04 AM EDT, 48 minutes earlier.

Area forecast discussion, Sep 2, 4:04 AM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
404 AM EDT Thu Sep 2 2021

.SYNOPSIS...
Cooler and drier air builds in for the end of the work week as high
pressure builds in through the first part of the weekend before
departing to the south and east. Cold front will migrate southeast
into the area by late Saturday night into Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
The remnants of Ida have moved out of the forecast area, while still
impacting parts of the northeast as it continues to move offshore.
Gusty north-northwest winds are ongoing inland and for parts of the
waters. Pressure gradient between the remnants of Ida and the
incoming high pressure from the Great Lakes will keep winds
elevated. This will continue through the early afternoon hours
before slowly tapering off throughout the day and into the evening.
Dry conditions expected during the day with north-northwest winds
continuing and keeping temperatures on the cooler side. Highs will
be in the 60s out west and the mid-to-upper 70s for most areas east
of the Blue Ridge.

In the meantime, ongoing flood warnings, both river and areal, are
scattered about the region. Some streams and rivers have exceeded
bankfull and have flooded small towns or inundated roads. See the
hydrology section for more details.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
High pressure will build in from the NW into the area during the day
on Friday and continue through the early part of the weekend.
Conditions will remain cooler and drier than the previous workweek
with winds calming as high pressure is overhead during the day on
Friday and continue to remain calm out of the north-northwest but
turning southwesterly as the high departs to the southeast late
Saturday night into Sunday. Highs will trend slightly upward on
Saturday by a few degrees, while still remaining cooler than the
previous few days with less humidity.&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The weak ridging over our region during the early parts of this
weekend will shift eastward over the western Atlantic Ocean on
Sunday. An upper trough/ closed low is forecast to move off to
the north over the NE US this weekend. A surface front
associated with a low pressure in eastern Canada is forecast to
move through our region on Sunday. The main upper level forcing
will remain over Canada and the northeast US and will combine
with a general 850 mb westerly flow to limit the coverage of
precipitation on Sunday. The best threat for showers and an
isolated thunderstorm will be along the MD/PA border where the
right entrance region of an upper jet may provide a boost in
lift. The front should be through our region by Monday morning
with high pressure trying to build in from the Tennessee River
Valley on Monday. Ahead of the frontal passage, a weak return
flow will lead to slight increases in afternoon temps with highs
forecast to peak in the mid 80s and overnight lows in the upper
50s to mid 60s.

High pressure will build over our region Monday into Tuesday with
near zonal flow aloft. Winds will be light and variable with
skies becoming mostly clear. Daytime highs will continue to peak
in the mid to upper 80s with overnight lows in the low to mid
60s. The zonal flow aloft will start to break down as an upper
level trough is forecast to form over the upper plains and
deepen as it moves eastward toward our region. The main forcing
associated with the trough will remain to the north but a front
is expected to drop into our region during the middle parts of
next week. Coverage at this time is expected to remain low as
winds are west to southwesterly aloft with only a weak return
flow at the surface. Instability will remain limited as temps
will be in the mid 80s with dewpoints temps in the lower 60s. A
localized upper jet may drop into our region during the
afternoon period on Wednesday and provide enough lift for
scattered showers and thunderstorms to form, but the best shear
will occur earlier in the day and will likely not match up with
peak heating. Overall threat remains low for strong to severe
thunderstorms next week.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Gusty north to northwesterly winds will continue throughout much of
the day Thursday with a strong pressure gradient between the
remnants of Ida and an approaching high pressure from the northwest.
Winds will be gusting to 20-25 knots during the day on Thursday and
begin to taper off by early evening. VFR conditions expected on
Friday with high pressure directly overhead with northwesterly winds
turning southwesterly by late Saturday, remaining VFR.

VFR conditions expected Sunday through Tuesday with light and
variable winds. Showers will be a threat at all terminals on
Sunday but no restrictions are expected.

&&

.MARINE...
Gale Warnings remains in effect through the early afternoon hours as
gusty north northwesterly winds continue over the waters. SCA likely
succeeding the Gale Warnings during the afternoon hours Thursday
before calming early Friday morning. Some southern channeling
Saturday night may introduce SCA for the period, with air
temperatures remaining at or just below water temperatures. No other
marine headlines expected for the near-term.

As a front passes through our region on Sunday, small Craft
Advisories may be necessary. Sub-SCA conditions expected Monday
and Tuesday. &&

.HYDROLOGY...
Recent rain amounts of 2 to 6 inches across the region have prompted
river flood and areal flood warnings. Smaller streams and locations
near headwaters have crested, with many other rivers expected to
crest today. Water will continue to work down the Potomac and
Conowingo through Friday. Major flooding will occur on the Monocacy
this morning, while minor flooding is forecast or occurring at a few
other points. Please visit the AHPS webpage for more details.
&&

.TIDES/COASTAL FLOODING...
Ongoing coastal flood advisories will continue through the early
morning hours. Expect anomalies to decrease over the weekend
with the northerly flow expected Thursday through Friday night.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Coastal Flood Advisory until 7 AM EDT this morning for DCZ001.
MD...Coastal Flood Advisory until 6 AM EDT early this morning for
     MDZ011-014.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 11 AM this morning to 6 AM EDT
     Friday for ANZ531>533-537-539>541.
     Gale Warning until 11 AM EDT this morning for ANZ530>533-537-
     539>541.
     Small Craft Advisory until 6 PM EDT this evening for ANZ535-
     536-538-542.
     Small Craft Advisory from 2 PM this afternoon to 6 AM EDT
     Friday for ANZ534-543.
     Gale Warning until 2 PM EDT this afternoon for ANZ534-543.
     Small Craft Advisory from 11 AM this morning to 6 PM EDT this
     evening for ANZ530.

&&

SYNOPSIS...ADM
NEAR TERM...ADM
SHORT TERM...ADM
LONG TERM...JMG
AVIATION...JMG/ADM
MARINE...JMG/ADM
HYDROLOGY...ADS
TIDES/COASTAL FLOODING...KLW/ADM
Hazardous weather outlook, Sep 2, 4:19 AM EDT, 33 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
419 AM EDT Thu Sep 2 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-030830-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
419 AM EDT Thu Sep 2 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Today and Tonight

Flood Warnings remain in effect for northeast Maryland.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-030830-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
419 AM EDT Thu Sep 2 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Today and Tonight

Multiple Flood Warnings are in effect across northern and western
Maryland.

A River Flood Watch is in effect for the Potomac River at
Shepherdstown and Edwards Ferry.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-030830-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
419 AM EDT Thu Sep 2 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 2, 4:08 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
408 AM EDT THU SEP 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     FLOOD            FAIRVIEW                39.72N  77.82W
09/02/2021                   WASHINGTON         MD   MESONET

            A STREAM GAUGE ON CONOCOCHEAGUE CREEK REMAINS IN MINOR
            FLOOD STAGE.

&&

EVENT NUMBER LWX2105859

JMG
Local storm report, Sep 2, 4:11 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
411 AM EDT THU SEP 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 AM     FLOOD            FREDERICK               39.44N  77.38W
09/02/2021                   FREDERICK          MD   MESONET

            A STREAM GAUGE LOCATED ON THE MONOCACY RIVER IN
            FREDERICK IS CURRENTLY ABOVE MAJOR FLOOD STAGE AT 24.1
            FEET.

&&

EVENT NUMBER LWX2105860

JMG
Local storm report, Sep 2, 4:14 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
414 AM EDT THU SEP 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLOOD            FREDERICK               39.40N  77.37W
09/02/2021                   FREDERICK          MD   MESONET

            A SECONDARY STREAM GAUGE SOUTH OF FREDERICK ON THE
            MONOCACY RIVER IS APPROACHING MAJOR FLOOD STAGE.

&&

EVENT NUMBER LWX2105861

JMG
Local storm report, Sep 2, 4:18 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
418 AM EDT THU SEP 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLOOD            BRIDGEPORT              39.68N  77.23W
09/02/2021                   CARROLL            MD   MESONET

            A STREAM GAUGE LOCATED ON THE MONOCACY RIVER NEAR
            BRIDGEPORT REMAINS ABOVE MINOR FLOOD STAGE.

&&

EVENT NUMBER LWX2105862

JMG
Local storm report, Sep 2, 4:21 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
421 AM EDT THU SEP 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 AM     FLOOD            1 SW APPLETON           39.69N  75.83W
09/02/2021                   CECIL              MD   MESONET

            STREAM GAUGE EKMM2 ON BIG ELK CREEK NEAR ELK MILLS
            REMAINS IN MAJOR FLOOD STAGE.

&&

EVENT NUMBER LWX2105863

JMG
Local storm report, Sep 2, 4:26 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
426 AM EDT THU SEP 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 AM     FLOOD            OLDTOWN                 39.55N  78.56W
09/02/2021                   ALLEGANY           MD   MESONET

            A STREAM GAUGE ON TOWN CREEK IN OLDTOWN IS CURRENTLY IN
            MINOR FLOOD STAGE.

&&

EVENT NUMBER LWX2105864

JMG

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 12:55 AM EDTRiver Flood WatchLWXBerkeley, Jefferson4 hr
Sep 1, 8:16 PM EDTAreal Flood WarningLWXCarroll, Frederick6 hr
Sep 2, 12:48 AM EDTRiver Flood WarningLWXFrederick27 hr
Sep 2, 5:01 AM EDTRiver Flood WatchLWXCecil6 hr
Sep 2, 11:05 AM EDTRiver Flood WarningLWXCecil, Harford22 hr
Sep 2, 11:26 AM EDTRiver Flood WatchLWXFrederick33 hr

Nearby

River Flood Warnings in West Virginia, 2021River Flood Warnings in Maryland, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.